Alert archive / New Mexico / High Wind Watches in 2014
High Wind Watch 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind watch at Mar 31, 2014, 2:58 PM MDT. It took effect at Apr 1, 2014, 12:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 31, 2014, 2:58 PM MDT (20:58 UTC)
- In effect from
- Apr 1, 2014, 12:00 PM MDT
- Expired
- Apr 1, 2014, 4:32 AM MDT
- In force
- Issued by
- NWS Albuquerque, NM
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Mar 31, 12:01 PM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 31, 12:01 PM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1201 PM MDT MON MAR 31 2014 .AVIATION... 18Z TAF CYCLE VFR CONDITIONS FOR ALL TAFS SITES...WITH OCCASIONAL HIGH CLOUDS FROM THE WEST. WIND GUSTS COULD PEAK BETWEEN 25 TO 35 KNOTS THIS AFTERNOON FOR KGUP...KLVS...AND KTCC. BACK DOOR COLD FRONT WILL CREATE A WINDSHIFT WITH LOW CLOUDS NOT LIKELY ACROSS THE NORTHEAST TONIGHT. .PREV DISCUSSION...335 AM MDT MON MAR 31 2014... .SYNOPSIS... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE NORTHEAST AND CENTRAL HIGHLANDS...SANDIA AND MANZANO MOUNTAINS AND EAST CENTRAL PLAINS TODAY AS BREEZY TO WINDY CONDITIONS PERSIST OVERALL. WINDY CONDITIONS LINGER WEDNESDAY WITH CRITICAL FIRE WEATHER CONDITIONS MOST LIKELY FROM THE RIO GRANDE VALLEY EASTWARD TO THE TEXAS BORDER. RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS WILL BEGIN TO WORK INTO THE NORTHWEST THIRD OF THE STATE WEDNESDAY INTO THURSDAY AS AN UPPER LOW PRESSURE SYSTEM APPROACHES. TEMPERATURES COOL TO NEAR TO BELOW AVERAGE VALUES THURSDAY THROUGH SATURDAY...WHILE MAINLY SLIGHT CHANCES FOR SHOWERS PERSIST OVER NORTHERN NEW MEXICO. PRECIPITATION CHANCES DIMINISH WITH A WARMING TREND OVERALL SUNDAY INTO MONDAY. && .DISCUSSION... UNSETTLED WEATHER PERSISTS THROUGH THE REST OF THIS WEEK. LINGERING WINDS FROM THE EAST SLOPES CENTRAL MT CHAIN TO THE TX BORDER WHERE MODELS INDICATE STG MT TOP WINDS PERSIST THROUGH THE MORNING BEFORE DIMINISHING. CONSEQUENTLY WILL KEEP THE CURRENT HIGH WIND WARNING/WIND ADVYS GOING. HIGHS TODAY OVERALL WILL BE COOLER THOUGH NOT OVERLY SO. NEXT UPPER LOW PRESSURE SYSTEM TRACKING TOWARD THE WEST COAST EARLY THIS MORNING. AS THIS SYSTEM MOVES INTO THE GREAT BASIN TONIGHT/TUESDAY...SOUTHWEST WINDS WILL CRANK UP AGAIN OVER NEW MEXICO. ANTICIPATING THE NEED FOR ADDITIONAL WIND HIGHLIGHTS TUESDAY AFTERNOON FOR PORTIONS OF THE WEST...NORTH CENTRAL AND NORTHEAST AS TEMPERATURES WARM AGAIN BUT NOT QUITE AS MUCH OVER NORMAL AS WAS THE CASE SUNDAY. WENT AHEAD AND INCLUDED SOME AREAS OF BLOWING DUST IN THE WEATHER GRIDS FOR TUESDAY. WEDNESDAY SHOULD BEGIN A COOLING TREND AS CHANCES FOR SHOWERS INCREASE OVER THE NORTHWEST THIRD. CHANCES FOR PRECIPITATION BEST NORTH OF INTERSTATE 40 BEFORE THE SYSTEM EXITS THURSDAY NIGHT. A WEAKER SYSTEM ON ITS/ HEELS FRIDAY INTO SATURDAY MAY ALSO HAVE SOME UPSLOPE FLOW TO WORK WITH IN THE EAST THANKS TO A FRONT. CLEARING WITH A WARMING TREND SUNDAY INTO MONDAY. THE GFS INDICATES A DOMINANT RIDGE FOR THE ROCKIES THEREAFTER...WHILE THE ECMWF ALLOWS FOR SPLIT FLOW OR SYSTEMS TO UNDERCUT THE RIDGE. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS EXPECTED TODAY...TUESDAY AND POTENTIALLY WEDNESDAY FOR ALL OR MOST OF THE EASTERN PLAINS. CRITICAL FIRE WEATHER CONDITIONS ALSO LIKELY ALONG THE RIO GRANDE VALLEY ON TUESDAY. THE FIRST IN A SERIES OF UPPER LEVEL TROUGHS IS QUICKLY MOVING OVER NORTHERN NM THIS MORNING...AND WILL EXIT THE STATE BY THE NOON HOUR. IN ITS WAKE...CONTINUED STRONG AND GUSTY WINDS WILL PERSIST ALONG AND EAST OF THE CENTRAL MTN CHAIN THRU MID DAY. ASSOCIATED DRY SLOT MOVED IN LAST NIGHT...THUS EXPECT MORE DRY AIR TO MIX TO THE SURFACE TODAY. UP TO 10 HOURS OF SINGLE DIGIT HUMIDITIES ARE EXPECTED ACROSS THE EASTERN PLAINS...THUS THE RED FLAG WARNING LOOKS TO BE IN GOOD SHAPE. SEVERAL HOURS OF SINGLE DIGIT HUMIDITIES ARE ALSO LIKELY ACROSS THE SOUTHWEST AND WEST CENTRAL MOUNTAINS AS WELL AS THE LOWER RIO GRANDE VALLEY. FORTUNATELY...WINDS DO NOT LOOK TO BE STRONG ENOUGH FOR CRITICAL CONDITIONS IN THE RGV...BUT 1 TO 3 HOURS OF CRITICAL CONDITIONS ARE POSSIBLE ACROSS WESTERN NM. WINDS WILL RELAX THIS EVENING AND A WEAK BACK DOOR FRONT WILL NUDGE INTO NORTHEAST NM. GENERALLY POOR TO FAIR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT...THOUGH LOCALLY GOOD RECOVERIES ARE POSSIBLE BEHIND THE FRONT. TUESDAY CONTINUES TO LOOK TO BE A CRITICAL DAY AS ANOTHER WAVE GRAZES NORTHERN NM. HAVE UPGRADED ALL OF THE EASTERN PLAINS AND THE RIO GRANDE VALLEY TO A RED FLAG WARNING. THOUGH WINDS AND HUMIDITIES LOOK TO BE SUFFICIENT FOR CRITICAL CONDITIONS ACROSS ZONE 102...TEMPERATURES LOOK TO BE NEAR NORMAL AND HAINES VALUES HAVE DROPPED SLIGHTLY. THIS SCENARIO HOLDS TRUE FOR MUCH OF THE WEST AS WELL. MEANWHILE...TEMPS WILL BE 5 TO 15 DEGREES ABOVE NORMAL WITH MODERATE HAINES ACROSS THE RGV AND POINTS EASTWARD. TUESDAY NIGHT WILL AGAIN FEATURE POOR TO FAIR RECOVERIES...WITH THE LOWEST READINGS ACROSS THE RGV AND EASTERN PLAINS. SOME GOOD RECOVERIES ARE POSSIBLE ACROSS THE NORTHWEST. BY WEDNESDAY...THE NEXT STORM SYSTEM WILL BE DIGGING INTO THE GREAT BASIN. STRONG WINDS WILL CONTINUE AREAWIDE...BUT HUMIDITIES WILL INCREASE ACROSS THE WEST AS TEMPERATURES COOL BELOW NORMAL. SUB-15 PERCENT HUMIDITIES ARE LIKELY ACROSS THE EAST...THOUGH INSTABILITY LOOKS TO BE TOO MARGINAL TO ISSUE A FIRE WEATHER WATCH AT THIS TIME. LATER SHIFTS WILL NEED TO MONITOR. THIS STORM SYSTEM SHOULD MOVE ACROSS NORTHERN NM ON THURSDAY. SOME PRECIPITATION IS EXPECTED FOR THE NORTH...THOUGH WETTING PRECIPITATION MAY BE LIMITED. GUSTY WINDS WILL CONTINUE ALONG AND SOUTH OF I-40...BUT HUMIDITIES WILL GENERALLY REMAIN ABOVE 15 PERCENT AS TEMPS WILL BE BELOW NORMAL ALL AREAS. THE ONE EXCEPTION MAY BE THE EAST CENTRAL PLAINS...WHERE HUMIDITIES WILL FALL BELOW 15 PERCENT...DESPITE BELOW NORMAL TEMPS. DRIER AIR WILL MOVE IN ON FRIDAY AFTER THE SYSTEM DEPARTS...UNDER WEAK RIDGING. HOWEVER...YET ANOTHER STORM SYSTEM WILL BE TAKING SHAPE ACROSS THE WESTERN U.S...HOWEVER THIS ONE MAY DIG FAR ENOUGH SOUTH SUCH THAT NM MAY NOT SEE MUCH INCREASE IN WINDS AS THE SYSTEM PASSES. IN FACT...THERE IS SOME INDICATION THAT GULF MOISTURE WILL BE PULLED INTO THE EASTERN PLAINS AHEAD OF THIS SYSTEM. THUS... HIGHER HUMIDITIES AND A FEW THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PLAINS OVER THE WEEKEND. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL NOON MDT TODAY FOR THE FOLLOWING ZONES... NMZ513>515-527>529. RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-107-108. RED FLAG WARNING FROM 11 AM TO 9 PM MDT TUESDAY FOR THE FOLLOWING ZONES...NMZ103-104-106>108. WIND ADVISORY UNTIL NOON MDT TODAY FOR THE FOLLOWING ZONES... NMZ521>524-526-539-540. FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES...NMZ102. && 50/32
Hazardous weather outlook, Mar 31, 6:00 AM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON MAR 31 2014 NMZ501>540-011200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 600 AM MDT MON MAR 31 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT FROM LATE THIS MORNING THROUGH EARLY THIS EVENING FOR THE NORTHEAST HIGHLANDS...SANDIA...MANZANO AND GALLINAS MOUNTAINS AND CENTRAL HIGHLANDS AS WELL AS THE EAST CENTRAL PLAINS WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS ARE EXPECTED. OTHERWISE...VERY STRONG WINDS OVER PORTIONS OF THE NORTHEAST AND CENTRAL SHOULD DIMINISH THROUGH THE MID TO LATE MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CRITICAL FIRE WEATHER CONDITIONS DUE TO STRONG WINDS AND LOW HUMIDITIES ARE ANTICIPATED TUESDAY FROM THE RIO GRANDE VALLEY OVER THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS. VERY STRONG WINDS AND AREAS OF BLOWING DUST WITH REDUCED VISIBILITIES WILL ALSO BE A CONCERN ON TUESDAY...ESPECIALLY OVER NORTHWEST AND WEST CENTRAL NEW MEXICO...AND ACROSS THE NORTHEAST AND EAST CENTRAL. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY STRONG WIND GUSTS OR AREAS OF REDUCED VISIBILITY TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. SPOTTERS CAN ALSO VOLUNTEER THEIR REPORTS ON OUR FACEBOOK PAGE OR ON TWITTER USING THE HASHTAG N M W X.
In the hours before
Local storm report, Mar 31, 11:27 AM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1127 AM MDT MON MAR 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM NON-TSTM WND GST 8 SSW RED RIVER 36.59N 105.45W
03/30/2014 M65 MPH TAOS NM PUBLIC
KACHINA PEAK AT TAOS SKI AREA.
&&
EVENT NUMBER ABQ1400646
50Local storm report, Mar 31, 11:28 AM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1128 AM MDT MON MAR 31 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM NON-TSTM WND GST 2 W FARMINGTON 36.75N 108.22W
03/30/2014 M59 MPH SAN JUAN NM ASOS
KFMN ASOS.
0522 PM NON-TSTM WND GST 3 WNW GALLUP 35.54N 108.78W
03/30/2014 M61 MPH MCKINLEY NM ASOS
KGUP ASOS.
0553 PM HIGH SUST WINDS 3 WNW GALLUP 35.54N 108.78W
03/30/2014 M41 MPH MCKINLEY NM ASOS
KGUP ASOS.
0555 PM NON-TSTM WND GST 2 NNW ANGEL FIRE 36.42N 105.29W
03/30/2014 M61 MPH COLFAX NM AWOS
KAXX AWOS.
0712 PM NON-TSTM WND GST 6 NE LAS VEGAS 35.66N 105.14W
03/30/2014 M60 MPH SAN MIGUEL NM ASOS
KLVS ASOS.
0800 PM NON-TSTM WND GST 8 SSW RED RIVER 36.59N 105.45W
03/30/2014 M65 MPH TAOS NM PUBLIC
KACHINA PEAK AT TAOS SKI AREA.
&&
EVENT NUMBER ABQ1400640 ABQ1400641 ABQ1400642 ABQ1400643 ABQ1400644
ABQ1400646
50The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 4:50 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more | 40 hr |
| Mar 31, 2:58 PM MDT | Wind Advisory | ABQ | 3 days | |
| Mar 31, 3:24 PM MDT | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 24 hr |
Nearby
High Wind Watches in New Mexico, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.